BASHH

Cerazette Side Effect

Okay so, I have a history of anxiety but had never suffered from depression until a year and a half ago. Doctors diagnosed it as Post-Natal but my Councillor diagnosed it as PTSD due to an incident that happened.

Anyway, I was put on medication, regular meetings, courses. However, I didn't feel any of these were helping so I decided to join the gym as exercise releases endorphins. This helped a little but I was still suffering from severe depression to the extent where I contemplated and toyed with taking my own life.

Because I was feeling slightly better and still ongoing therapy for my depression, my partner and I decided we would start trying for another child. So I came off my Cerazette and Citalopram and within a couple of weeks my mental health greatly improved!

That's 6 months now and I haven't had a single bad day. I stopped attending therapy a month after coming off my medication because I honestly felt great and couldn't understand why I ever felt so bad.

The only thing I can think is that my mind react very badly to my Cerazette after having my little girl. And I say that because the depression actually started just after starting back on my Cerazette. I done some research and found a couple of other cases similar to mine.

Never again will I choose hormonal contraceptives and if my case sounds similar to yours I suggest you do the same.

I wish they would do a study on Cerazette for this sort of side effect because it nearly took my life and a few others.

3 Replies
oldestnewest

Glad you posted that... one of the listed side effects is , mood changes and low mood.

Ideally, for you... if you ever go back on that kind of contraception discuss the side effects with your GP, as if the hormone balance isn't right that will affect mood etc.

I think it's important to read all the literature that comes will the pack. I'm pleased things are much better for your now.

1 like
Reply

Thank you saj01!

Yeah in future I will definitely be thoroughly looking into possible side effects. I think the only reason it took me so long to realise it was my pill is because I was on Cerazette for years and never had any side effects at all. I'm thinking my hormones couldn't have gone back to "normal" after I had my little girl and reacted badly with the p-only pill second time around.

Reply

Hi... You are probably right about that. For whatever reason sometimes our hormones go out of sync and maybe your oestrogen levels were low, both oestrogen and testosterone play an important part in our 'mental well being. I can remember being prescribed a contraceptive which was the complete opposite of what I need...that caused nothing but bleeds and I felt awful on it. It's a matter of finding a one which suits you.

1 like
Reply

You may also like...